constipation after rny

Nancy Geoghegan
on 4/27/18 5:16 pm - Lincoln University, PA
RNY on 01/23/18

Hi All. Had my surgery 1/23/18. It went really well. I was 206 and now I'm 167. Diabetes is doing well too. My A1c is 6.1 now. Kidney function normal now. Its amazing.

I just have a terrible time with constipation. I take chewable iron from bariatric advantage as I have anemia.

My doctor told me the other day that I could take several capfuls of mirilax a day and get 3 colace pills in.

Do any of you take iron and have these problems after the RNY?

Thanks

Nancy Geoghegan

hollykim
on 4/27/18 5:36 pm - Nashville, TN
Revision on 03/18/15 with
On April 28, 2018 at 12:16 AM Pacific Time, Nancy Geoghegan wrote:

Hi All. Had my surgery 1/23/18. It went really well. I was 206 and now I'm 167. Diabetes is doing well too. My A1c is 6.1 now. Kidney function normal now. Its amazing.

I just have a terrible time with constipation. I take chewable iron from bariatric advantage as I have anemia.

My doctor told me the other day that I could take several capfuls of mirilax a day and get 3 colace pills in.

Do any of you take iron and have these problems after the RNY?

Thanks

yes, it is very common after rny and the sleeve. It usually has to be mAnaged daily, just like your dr recommended.

 


          

 

rocky513
on 4/27/18 5:42 pm - WI

Constipation after RNY is common. A lot of us take Miralax daily. I take about 1000 mg of magnesium daily and that seems to help me.

Carbonyl Iron will not constipate you. Any of the Ferrous Iron products will cause gastric upset. Heme iron is good too.

The biggest culprit in constipation is not getting enough fluids. 64 ounces is the minimum required daily. I have to drink about 120 ounces to keep constipation at bay. If you take Miralax or Colace you will have to drink a lot more fluid because they literally "steal" fluid from the body to soften your stool.

Drink up... it will help.

HW 270 SW 236 GW 160 CW 145 (15 pounds below goal!)

VBG Aug. 7, 1986, Revised to RNY Nov. 18, 2010

catwoman7
on 4/28/18 5:24 am
RNY on 06/03/15

I also take a capful of Miralax - plus magnesium - every day. If I don't, things get bad within 2 or 3 days.

RNY 06/03/15 by Michael Garren (Madison, WI)

Plastic Surgery 08/10/18 and 03/29/19 by Lawrence Zachary (Chicago, IL)

HW: 373 SW: 316 GW: 145 LW: 138 CW: 150

tdbull
on 4/28/18 7:39 am - WA
RNY on 08/13/13 with
I take a capful of Miralax nightly and have no problem. If I didn't take this I would be constipated!

Lapband surgery in 2009 -  Revision to RNY August 13, 2013 with gallbladder removal.

HW - (260)   SW - (197)   GW - (135), updated on 1-2-14 to 125lbs  HT 5'5"  Goal reached 3/2/14-revised goal to 120 on 3/9/14   reached 4/6/14             

    

H.A.L.A B.
on 4/28/18 8:18 am

I take 2-3 capfuls of miralax every morning. And I take magnesium during the day, and extra in the evening. Magnesium is really important.

Hala. RNY 5/14/2008; Happy At Goal =HAG

"I can eat or do anything I want to - as long as I am willing to deal with the consequences"

"Failure is not falling down, It is not getting up once you fell... So pick yourself up, dust yourself off, and start all over again...."

victor_dan
on 9/3/18 7:00 am

So sorry for this symptom. Have you tried liquid foods like soups and boiled meat / vegetables? Because of diabetes, sugary foods absorb large quantities of water from inside the intestines. This happens because water is needed for certain foods to be digested and insulin to fix glucose onto the tissues.

There are other foods that have laxatives effects like prunes, orange juice, chicory and fermenting foods. Maybe you should give it a try. And as much as possible, if you can avoid sugary foods like flour, rice, pasta, bread and sweets, maybe your intestines will stay hydrated.

Every surgery has side effects, especially when diabetes is involved. I`m not sure if taking iron could cause constipation. Excessive use of iron may cause constipation but usually, in order to relieve this symptom, you should take more supplements and vitamins. Also, proteins are vital. i took iron a few years ago but didn`t feel anything..

CerealKiller Kat71
on 9/3/18 8:03 am
RNY on 12/31/13

This is extraordinarily common.

Use carbonyl iron -- less constipating and follow your doctor's orders. It is absolutely what many of us do here.

"What you eat in private, you wear in public." --- Kat

Most Active
Recent Topics
×